MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 4-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 4-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP771D
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During the procedure, it was reported that the primary package of the suture was found damaged prior to use.Total 4 products occurred damaged - primary package issue.Changed another one to complete the surgery.No additional information could be provided.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).H3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that it was received one opened sample that pertain to the product code vcp771d.During visual inspection of the returned sample, the top of the foil was damaged and a cut could be observed.In addition, there is red ink on the outer edge of the damaged.The cut appear to be caused outside in by an unknown object affecting the integrity of the sterility.Additionally, photo was provided and it showed the damaged packaging, which is consistent with the actual received sample situation.Due to the damages found on the device, the complaint is confirmed, a possible cause for these conditions is due to improper handling during transit or storage.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
VCL+ VIO 8X18IN 4-0 S/A SH-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22677641
Report Number2210968-2025-08896
Device Sequence Number9447395
Product Code GAM
UDI-Device Identifier10705031055452
UDI-Public(01)10705031055452(17)290930(10)103U8L
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP771D
Device Lot Number103U8L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Initial Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown